MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI PEDICLE SCREW SYSTEM; MODULAR BONE SCREW

PRECISION SPINE, INC REFORM TI PEDICLE SCREW SYSTEM; MODULAR BONE SCREW
Catalog Number 39-SB-5545
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a procedure to address an l1 fracture on (b)(6) 2023.The surgeon put screws at t12 and at l2 and did a laminectomy at l1, utilizing the reform ti modular cannulated pedicle screw system.Subsequently, a revision procedure was performed on (b)(6) 2023, to address two broken ø5.5mm x 45mm reform ti modular non-cannulated screws (39-sb-5545).The top two screws in the construct were found to be broken and were removed with forceps, the bottom two screws were also removed with a driver and t-handle.No new hardware was implanted as the surgeon felt there was adequate fusion across the fracture.
 
Additional Manufacturer Narrative
H3 other - evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 1 of 2 mdrs filed for the same event (b)(4).
 
Event or Problem Description
It was reported that the patient underwent a procedure to address an l1 fracture on (b)(6) 2023.The surgeon put screws at t12 and at l2 and did a laminectomy at l1, utilizing the reform ti modular cannulated pedicle screw system.Subsequently, a revision procedure was performed on (b)(6) 2023, to address two broken ø5.5mm x 45mm reform ti modular non-cannulated screws (b)(6).The top two screws in the construct were found to be broken and were removed with forceps, the bottom two screw were also removed with a driver and t-handle.No new hardware was implanted as the surgeon felt there was adequate fusion across the fracture.
 
Additional Manufacturer Narrative
H3 device evaluation - a procedure was performed with screws placed at t12 and l2 and a laminectomy performed at l1 to treat an l1 fracture.The broken screws removed from t12 were sent out for sem evaluation.The results of those assessments note the failure mode was via fatigue.Both fractures initiated in the minor diameter at remnant tooling edge discontinuities.Short segment thoracolumbar implant failures are not uncommon.One paper, "current status of short segment fixation in the thoracolumbar spine injuries" notes implant failure rates ranging from 9 to 54% with short segment instrumentation.The article also attributes the failures to lack of anterior column integrity and the robustness of the constructs.No corrective actions are being recommended.This report is number 1 of 2 mdrs filed for the same event (reference 3005739886-2023-00055-1 / 00056-1).

Brand Name
REFORM TI PEDICLE SCREW SYSTEM
Common Device Name
MODULAR BONE SCREW
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key17931184
Report Number3005739886-2023-00055
Device Sequence Number6368447
Product Code NKB
UDI-Device Identifier00840019931878
UDI-Public00840019931878
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number39-SB-5545
Device Lot Number31838PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown